Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 27, 2022, 12:13 PM MDT for Grant County, New Mexico. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2022, 12:13 PM MDT (18:13 UTC)
- Expired
- Jul 27, 2022, 5:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:53 AM MDT, 20 minutes earlier.
Area forecast discussion, Jul 27, 11:53 AM MDT, 20 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1153 AM MDT Wed Jul 27 2022 ...UPDATED FOR 18Z TAF CYCLE... .AVIATION...18Z TAF CYCLE VFR conditions will generally continue through the TAF period. Southwest winds AOB 10KTs this afternoon with the exception of near thunderstorms becoming west southwesterly at 5-7KT tonight. Thunderstorms currently forming off the higher terrain this afternoon which will give each terminal a chance for VCTS from the 19-23Z time frame. Convection should begin to diminish after sunset, generally by 06Z. Hi-res models suggesting some showers moving northward out of Mexico after 06Z, which may affect KDMN, KELP, and KLRU. Did not have enough confidence to mention in the TAF. && .PREV DISCUSSION...304 AM MDT Wed Jul 27 2022... .SYNOPSIS... Monsoon moisture will remain plentiful for several more days. This means that daily chances for showers and storms will continue as temperatures stay seasonably warm. The heaviest rainfall will likely occur over area mountains and far western parts of the Borderland, However localized flooding could occur just about anywhere that storms manage to develop. && .DISCUSSION... .SHORT TERM...Today and Tonight... Most of the Borderland is quiet as of 8z except for a few leftover storms in the NM Bootheel and around Columbus. This activity is expected to dissipate by around sunrise with tranquil conditions elsewhere. An upper-level low/inverted trough is currently spinning over northern Chihuahua. It has been moving at a snail's pace over the past 48 hours to the northwest around a ridge that extends from central TX to off the Southeast US coast. This weak disturbance is expected to become less pronounced throughout the day but could find a new home in southeast AZ. The increased troughiness to the west of the CWA should keep the influx of moisture going along the NM-AZ border. PW's will stay above normal for late July around 1.25 inches with slightly higher values west of the Continental Divide. The higher terrain will fire up convection first by 18z and likely produce a few gusty outflows and spotty storms into the lowlands during the afternoon. Isolated to scattered thunderstorms then look to linger into this evening before winding down overnight as the atmosphere stabilizes. Our southern and western areas are most likely to see activity persist for Wednesday night. Heavy downpours and small hail are possible with some storms. Temperatures will again be around or just below normal today, reaching the low 90s in the lowlands. && .LONG TERM...Friday through Wednesday... A persistent upper ridge that stretches from the west coast to the southeastern states will still be in place as we start the long term period Thursday. This ridge is anchored by upper highs on both ends with one centered over northern California and the other along the coast of Georgia. However it is the circulation around the southeastern high that will have the dominant effect on the area early in the long range period as plentiful moisture continues to stream in from the south and southeast. While the core of the moisture plume will continue to get steered into Arizona to our west, the Borderland will certainly have sufficient moisture to keep our daily dose of showers and storms going for several more days. PWAT anomalies will be around .25" above normal Thursday and won't vary much as we head into the weekend. One thing to note will be what is left of an inverted trough that has been lurking nearby. This feature will become more diffuse with time as it takes up residence over Arizona, but I suspect it will help focus a greater coverage of showers and storms over our western zones at least Thursday and Friday. But with all the moisture around, daytime heating and lift provided by area mountains will result in at least some rain chances for just about all areas on a daily basis through the upcoming weekend. By early next week the upper high to our northwest should become the more dominant feature for us as it works it's way over Colorado and northern New Mexico. This would seem to indicate that with a more easterly flow into the area we would see some drying, especially for our eastern zones. And while models do show some drier air trying to push in, PWAT values should still run a tick or two above normal, so rain chances look to stay in the forecast for the entirety of this forecast package. && .FIRE WEATHER... Critical fire weather concerns are not expected into early next week. Monsoonal moisture will continue to stream in from the south each day, especially west of the Continental Divide. Daily showers and thunderstorms are most likely over the western areas, but the lowlands could see isolated activity. Frequent lightning and gusty winds are possible near storms or in passing outflows. Temperatures will remain near normal into next week. Outside of gusty outflows, surface winds will be light to modestly breezy. Min RH's will range from 20-35% in the lowlands and 40-65% in the mountains through the weekend. Ventilation rates will range from poor to very good during the same period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 94 73 97 74 / 40 40 30 50 Sierra Blanca 89 69 91 70 / 40 40 30 40 Las Cruces 94 69 94 69 / 40 40 30 50 Alamogordo 93 69 94 69 / 40 30 40 40 Cloudcroft 68 51 70 50 / 70 40 60 40 Truth or Consequences 91 69 91 70 / 50 30 50 50 Silver City 81 62 81 62 / 70 50 70 60 Deming 91 68 92 68 / 50 50 50 60 Lordsburg 88 67 87 67 / 60 60 70 60 West El Paso Metro 92 72 95 73 / 40 40 30 60 Dell City 95 69 96 70 / 30 30 20 30 Fort Hancock 94 71 97 71 / 40 50 30 50 Loma Linda 87 66 89 67 / 40 40 30 50 Fabens 93 71 95 72 / 30 40 20 50 Santa Teresa 91 70 93 70 / 50 40 30 60 White Sands HQ 91 72 94 73 / 40 30 40 50 Jornada Range 91 69 93 69 / 50 30 40 50 Hatch 92 69 93 70 / 40 40 40 50 Columbus 91 69 91 70 / 50 50 40 60 Orogrande 92 70 94 70 / 40 30 30 40 Mayhill 80 57 81 55 / 60 30 50 40 Mescalero 78 56 80 55 / 70 50 60 40 Timberon 78 56 80 55 / 60 30 50 40 Winston 83 61 82 61 / 60 40 70 60 Hillsboro 89 66 88 65 / 50 40 60 50 Spaceport 91 68 92 68 / 50 30 40 50 Lake Roberts 80 57 80 58 / 70 50 80 50 Hurley 88 64 87 64 / 60 50 70 50 Cliff 89 60 89 60 / 60 50 70 50 Mule Creek 83 61 82 62 / 60 60 80 60 Faywood 86 65 86 65 / 60 50 60 50 Animas 88 66 86 65 / 60 70 70 60 Hachita 87 65 86 65 / 70 60 60 60 Antelope Wells 86 64 85 64 / 70 70 80 60 Cloverdale 81 61 79 61 / 70 80 80 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/37
Hazardous weather outlook, Jul 27, 11:09 AM MDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1109 AM MDT Wed Jul 27 2022 NMZ401>417-TXZ418>424-281715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1109 AM MDT Wed Jul 27 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Another round of afternoon monsoonal thunderstorms initiating in the mountains and spreading to the lowlands later in the afternoon. These storms may produce gusty winds, small hail, and heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Monsoonal thunderstorms will continue through Tuesday where heavy rainfall leading to localized flooding, gusty winds, and small hail will continue to be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed, however we encourage spotters to report any severe weather or significant flooding to the National Weather Service. KS
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:56 AM MDT | Areal Flood Advisory | EPZ | Grant | 17 min |
| Jul 27, 12:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 27, 1:22 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 27, 1:28 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 27, 2:06 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 27, 2:37 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 27, 3:09 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 27, 3:55 PM MDT | Special Weather Statement | EPZ | 35 min | |
| Jul 27, 4:49 PM MDT | Flash Flood Warning | EPZ | Otero | 116 min |
| Jul 27, 5:31 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.